Breast Cancer Expert Forum
Sticky oily discharge from right breast - what could be the cause?
About This Forum:

Questions posted in the Breast Cancer Forum are answered by medical professionals and experts. Topics include Breast Biopsy, Chemotherapy, Hormone Therapy, Lumps, Lumpectomy, Lymph node dissection, Lymphedema, Mammograms, Mastectomy, Radiation Therapy, Reconstruction, Self Breast Exam, and Surgery.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Sticky oily discharge from right breast - what could be the cause?

Hi, I am a 34 year old female, not sexually active, never been pregnant. Adopted so no family medical history. Had a benign tumor removed from breast at 16. Just noticed today when bathing that my right nipple is leaking a sticky, oily fluid. Heavier if I squeeze the nipple.  What could cause that? Do I need to be concerned? Do I need to see my doc?
Related Discussions
242527_tn?1292452740
Dear BEW_Palm_Harbor:  Women can have some type of nipple discharge or fluid when their breasts are squeezed, and its normal. Squeezing the nipple sends message to the brain and the pituitary gland responds by increasing prolactin levels, which in turn produces discharge from the nipple.  The discharge can come in a variety of colors - gray, green and brown as well as white.  Some women are more prone to more discharge including women on; birth control pills, certain blood pressure medications or on major tranquilizers.  These medications increase prolactin levels in the body.   There is also certain life periods when a person is more likely to get discharge than others: there may be more discharge at puberty and at menopause than the years in-between.

The time to be concerned about nipple discharge is when it’s spontaneous (comes out by itself without squeezing), keeps on happening, and is only on one side.  If it is clear and sticky, like an egg white, or bloody.  Bloody discharge could be a symptom of something more serious.   You may want to make sure to discuss this with your doctor who can ask questions and evaluate as necessary.  
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank